Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 42, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 28, 2004, 8:13 AM CDT for Haskell County, Throckmorton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2004, 8:13 AM CDT (13:13 UTC)
- Expired
- Jul 28, 2004, 11:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Haskell County, TX, Throckmorton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 1.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 281318 FFWSJT TXC207-447-281615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 813 AM CDT WED JUL 28 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... HASKELL COUNTY IN NORTH CENTRAL TEXAS THROCKMORTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1115 AM CDT * AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM ANOTHER BAND OF THUNDERSTORMS MOVING ACROSS HASKELL AND THROCKMORTON COUNTUES. RAINFALL REPORTS OF 3 TO 5 INCHES HAVE BEEN REPORTED OVER THE PAST COUPLE OF HOURS. THESE ADDITIONAL THUNDERSTORMS WILL PRODUCE ONE TO THREE MORE INCHES OR RAIN THROUGH 10 AM...AS A RESULT FLASH FLOODING IS LIKELY. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3337 9998 3300 9997 3298 9897 3338 9901 $$
1 follow-up statement
000 WGUS74 KSJT 281428 FFSSJT TXC207-447-281545- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 926 AM CDT WED JUL 28 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR HASKELL AND THROCKMORTON COUNTIES UNTIL 1115 AM CDT... MODERATE TO HEAVY RAIN CONTINUES TO FALL ACROSS MUCH OF HASKELL AND THROCKMORTON COUNTIES...IN ADDITION...THUNDERSTORMS ARE DEVELOPING JUST TO THE SOUTH OF HASKELL AND THROCKMORTON COUNTIES. ADDITIONAL RAINFALL OVER ONE INCH IS LIKELY. MOTORIST ARE URGED TO USE EXTREME CAUTION. NORMALLY DRY LOW LYING AREAS WILL LIKELY BE FLOODED. RAINS SHOULD CONTINUE FOR THE NEXT HOUR. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:33 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 28, 2:33 AM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 233 AM CDT WED JUL 28 2004 .SHORT TERM... NUMEROUS SHOWERS WITH 1 OR 2 EMBEDDED THUNDERSTORMS WERE ACROSS THE BIG COUNTRY...AND EXTENDED WEST INTO THE PERMIAN BASIN...BIG BEND AND DAVIS MOUNTAINS. STORMS WERE IN ASSOCIATION WITH AN EASTWARD MOVING UPPER LEVEL TROUGH FROM BIG BEND INTO EASTERN NEW MEXICO. UPPER AIR SOUNDINGS AT 00Z/28 STILL INDICATED A VERY MOIST ATMOSPHERE...WITH PRECIP H2O AT 1.53/1.79/1.88 AT MAF/FWD/DRT RESPECTIVELY. SKIES TEMPORARILY CLEARED AT SAN ANGELO...THEN FILLED IN WITH A CEILING OF 100 TO 300 FEET AGL AT 6Z. SHOULD SEE CIG INCREASE IN NEXT COUPLE HOURS AS MORE MID LEVEL CLOUDS MOVE NORTHEAST FROM THE TRANSPECOS...AND WARM THE LOWER LAYER. GFS MODEL LOOKS JUST SLIGHTLY SLOW WITH THE WEST TEXAS SHORTWAVE...SO AM TRENDING TOWARD HIGH POPS TODAY AS UPPER SHORTWAVE MOVES THROUGH. BATCH OF STORMS IN BIG BEND AND TRANSPECOS SHOULD MOVE INTO THE CONCHO VALLEY AND BIG COUNTRY THIS MORNING. BEST CHANCES OF RAIN WILL BE ALONG AND NORTH OF OZONA...SAN ANGELO...CROSS PLAINS LINE. HAD LOCALIZED AREAS UP TO 2 1/2 INCHES OF RAIN YESTERDAY. COULD SEE THAT AGAIN TODAY. SWODY1 HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS STERLING CITY...ROBERT LEE...ABILENE AND NORTHWARD BUT CLOUD COVER TODAY SHOULD KEEP SEVERE POTENTIAL DOWN. THAT SAID...MAY HAVE A BIT OF CLEARING THIS AFTERNOON...AS GFS MODEL INDICATES UPPER LEVEL MOISTURE CLEARING OUT. CONSIDERABLE 700 HT MOISTURE AND BELOW REMAINS INTO THURSDAY. && .LONG TERM... A SECONDARY SLOW MOVING UPPER TROUGH MOVES THROUGH THURSDAY. WITH LOW/MID MOISTURE STILL HANGING ON...KEPT A CHANCE OF THUNDERSTORMS GOING. MAY SEE ISOLATED STORMS ON FRIDAY...WITH MOISTURE HANGING AROUND. WITH NORTHWEST FLOW ALOFT ON FRIDAY NIGHT...MAY SEE MCS (GROUP OF STORMS) MIGRATE OVERNIGHT FROM THE PANHANDLE INTO THE BIG COUNTRY SATURDAY MORNING. LEFT RAIN CHANCES OUT SUNDAY AND LATER PERIODS AS UPPER HIGH BUILDS IN. STILL REALLY CANT RULE OUT SOME ISOLATED THUNDERSTORMS AS CENTER OF HIGH WILL BE TO THE WEST...AND REGION WILL BE IN AREA OF NORTHWEST/NORTHERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 85 70 87 70 / 80 50 40 20 SAN ANGELO 86 70 90 70 / 70 40 40 20 JUNCTION 92 70 91 70 / 40 40 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04/04
Hazardous weather outlook, Jul 28, 5:11 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 511 AM CDT WED JUL 28 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-291009- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 511 AM CDT WED JUL 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO COMBINE WITH ABUNDANT LOW LEVEL MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THROUGH TONIGHT. ALTHOUGH LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS...A FEW STORMS MAY ALSO EACH SEVERE LEVELS AND PRODUCE LARGE HAIL... ESPECIALLY IF THE CLOUD COVER BREAKS MORE THIS AFTERNOON AND ALLOWS BETTER SUNSHINE AND INSTABILITY TO DEVELOP. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. AGAIN... LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 07
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:03 AM CDT | Flash Flood Warning | SJT | Throckmorton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.